How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18541
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

Any advice awful side effects I am feeling coming off

Customer Question

any advice for the awful side effects I am feeling coming off Sertraline? Confused, fuzzy, very tired.
Submitted: 1 year ago.
Category: Medical
Customer: replied 1 year ago.
I am seeing a psychiatrist in 6 days to look at this in detail as I possibly have bipolar 2 and need to change drugs altogether. If I take 50mg Sertraline I feel exhausted - almost falling asleep over my dinner and if I take 25mg I feel awful. Please can you advise what I should do and how much I show take between now and seeing the psychiatrist in 6 days.
Expert:  Dr. D. Love replied 1 year ago.
How long had you been taking the sertraline before coming off the drug?
What dose of sertraline were you taking before coming off the sertraline?
Customer: replied 1 year ago.
I had actually been on escitalopram for 20 years (I am now 40) and the GP changed me over to sertraline 6 weeks ago. Started with 1 tablet Sertraline 50mg and 1 tablet escitalopram 10mg for 2 weeks then stopped escitalopram altogether and took 75 mg sertraline. BUT as I have found the side effects of Setraline so horrid I am taking the smallest does possible 50mg or even 25mg in the hope that by the time I see the psychiatrist in 6 days I am on a low dose so he can then advice. It's really some advise on how to get through the next 6 days.
Expert:  Dr. D. Love replied 1 year ago.
What side effects did you have when you were taking 75 mg of sertraline daily?
Expert:  Dr. D. Love replied 1 year ago.
I asked about the side effects that you had on the 75 mg of sertraline and have not heard back.
The usual approach to managing side effects that occur when coming off sertraline, or other antidepressant in this class, is to resume the dose that was being taken before the decrease in dose that caused the withdrawal symptoms. In your case, that would mean to resume the 75 mg dose. However, since you were having side effects when taking the 75 mg dose, the nature of the side effects that were experienced on the 75 mg dose may suggest a different approach. The main issue is to try to avoid the most significant side effect. Some of the side effects that you describe from coming off the sertraline are very worrisome, such as the confusion and fuzzy headedness. But it would require knowledge of the side effects that occurred when taking the 75 mg dose of sertraline to be able to weigh the relative side effects from the various options.
If the side effects from the sertraline are less serious than the confusion and fuzzy headedness from coming off the sertraline, it would be appropriate to resume the 75 mg dose until you can be seen.

Related Medical Questions